MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCAPHOID ELEVATOR 140MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCAPHOID ELEVATOR 140MM
Model Number 398.409
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date during a routine incoming inspection of a loaner set it was observed that scaphoid elevator was broke.There was no patient or hospital involvement.This report is for one (1) scaphoid elevator 140mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the scaphoid elevator 140mm (product code:398.409 & lot no:t106397) was received at us cq, upon visual inspection, it was observed that the sharp edge at the hook distal end was deformed, several nicks were observed on the hook edges.No breakage was observed on the device.Due to the deformed and worn condition of the distal tip, device functionality was compromised.The noted issues were consistent as end of life indicators for the device.Conclusion: the complaint condition cannot be confirmed as no visual breakage was observed on the device.After a visual inspection per guidance provide, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part number: 398.409.Lot number: t106397.Manufacturing site: tuttlingen.Release to warehouse date: 21-may-2014.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device history batch: null.Device history review : null.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCAPHOID ELEVATOR 140MM
Common Device Name
ELEVATOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11193492
Report Number2939274-2021-00347
Device Sequence Number13635683
Product Code HTE
UDI-Device Identifier10886982201379
UDI-Public10886982201379
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.409
Device Catalogue Number398.409
Device Lot NumberT106397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1